You are visitor number....

My Latest Look

My Latest Look
Look Hair

About Me

part eccentric ... part fun .... stubborn .. but not stuck up ... very open to different views, ideas and possibilities ... varied interests ... engineer ... mba ... trying-to-be-a-good-entrepreneur ... ex-software ... ex-quality ... ex-tobacco ... ex-alcohol ... trying-to-be-ex-cancer
View my complete profile

Thursday, April 12, 2007

Comming back to life

Finally the chemo-therapy is over ... with that phase-I of fight against cancer has been completed.

I have shifted back to Delhi to rest, recuperate and rejuvenate. The whole aim is to the get the body and mind out of the effects of cancer treatment ... and get back to life

The first steps are already on the way ... I am slowly tapering off the corticosteroids (that I was taking) ... hoping that my metabolism will slowly come to speed on its own. More about this story in the following posts.

Right now, I will leave you with some visuals of the growth next to my heart.

This is how my chest looked about one year back. An expert can detect initial signs of lymphoma, but my doctor missed those signs completely. The lymphoma was later aught in an x-ray 6 months down the line. If it had been caught at the time of this x-ray treatment would have been much shorter and easier.

This is how the chest looked when I got the X ray in December last. The chest doctor suspected that I had TB. He asked for tests, but started off with TB before the tests could confirm/deny TB. I took that medication for more than a month.

In the first month of TB treatment, I started having difficulty in breathing and swallowing.
I met more doctors and they started hinting that I might have something other than TB. At that stage I got this X-ray taken in first week of Jan 07. It showed significant increase in tumour (In just one month's time). I got a laproscopic biopsy two days after this X-ray. That biopsy confirmed cancer

This is how my chest looked yesterday. Chemo therapy has taken out most of the tumour. But still I can see that some residual tissue still remains.

Chemo 12 - .

It's over ... and I am happy

Sunday, April 01, 2007

Chemo 11 - The Buzzzz

Having done Adriamycin and Cyclophosphamide on 5 earlier occasions, I was expecting nothing new on the 6th.

I was in for a surprise ... thanks to something called cumulative dose which makes a repeat of the same old drug a whole new experience (not a pleasant one at that)

... in plain speak - repeat doses of the chemo drug causes more effects and side-effects than the initial doses. This is because - Any drug takes some time to leave the body, some of the drug remains in the body for quite a while (funda of half-life). The effect (of the drug) lasts much longer than the drug itself. So, the effect of repeat dose adds up to the effect of the initial dose (thus curing me faster). Sadly the side-effects also add up (e.g. so the mouth ulcers come faster and cause more trouble etc). Worst is the accumulated toxicity - most of the chemo drugs have a cumulative toxicity levels ... one is not supposed to take more than a particular amount ... even when that amount is spread over many days ... and wisely so ... I don't see much fun in a cancer free life if that life comes with failed Kidneys, dysfunctional liver and failing lungs.

... The body also makes its contribution or rather refuses to make it contribution (of putting putting up a good fight). It gets tired of fighting the Chemo ... gets hit faster and takes more time to bounce back.

Well, now that things are in perspective, the immediate effect of 11 Chemo can be described as a very strong buzz (less like a good high more like a bad hangover) in the head ... coupled with water tasting bitter (the torture is - my kidney will get damaged if don't drink something like 5 litres of liquid) ... coupled with bouts of extreme fatigue ... coupled with uneasiness ... upset stomach ... nausea etc etc.

That's all reduced by today ... and will get much better by the time I am ready for the last Chemo ... which is on the good day of Thursday ... it was supposed to be on friday ... but the coming friday is "Good Friday" (commemorating the crucifixion of Jesus of Nazreth ... definitely not a day to celebrate) ... so the doc advanced the chemo by a day.

Before signing off ... It's been a month since I have replied to mails ... don't hold it against me ... will catch up once the chemo gets over and the body gets recharged ...

till later ...